NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Thursday, September 21, 2017
Erbitux and Irinotecan: High fever?
My father was diagnosed with colon cancer with liver metastasis a year and three months ago. He is currently taking Erbitux and Irinotecan (started 6 weeks ago) for stage IV cancer. His side effects include a persistent cough, runny nose, weakness, constipation, bloating, night sweats, and a high fever (as high as 102.2 at night) that seems to worsen with each treatment. A fairly recent blood test revealed no sign of infection. We are very worried about infection. (My dad has another blood test coming up.) What else can it possibly be?
There are many reasons why a patient with cancer can have a fever. It could be related to an infection, the cancer itself or the treatment itself. There are also other reasons that would be unlikely in this situation.
Tanios Bekaii-Saab, MD
Assistant Professor of Medical Oncology
Associate Professor of Pharmacology
College of Medicine
The Ohio State University